Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 9, NWS Memphis, TN

March 8, 20094 states

NWS Memphis, TN issued this wind advisory at Mar 8, 2009, 3:41 AM CDT for 4 states. It took effect at Mar 8, 2009, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 3:41 AM CDT (08:41 UTC)
In effect from
Mar 8, 2009, 9:00 AM CDT
Expired
Mar 8, 2009, 7:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 47 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 20 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 080841
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CDT SUN MAR 8 2009

...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE MID SOUTH TODAY...

.THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE MID
SOUTH ALLOWING FOR STRONG AND GUSTY WINDS TO REACH ADVISORY LEVELS
THROUGH EARLY EVENING..

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-081645-
/O.NEW.KMEG.WI.Y.0009.090308T1400Z-090308T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
341 AM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEAR
40 MPH WILL CONTINUE OVER A LARGE PORTION OF THE MID SOUTH THIS
MORNING UNTIL EARLY THIS EVENING..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CCD
4 follow-up statements
000 
WWUS74 KMEG 081534
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT SUN MAR 8 2009

...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE MID SOUTH
TODAY...

.THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE MID
SOUTH ALLOWING FOR STRONG AND GUSTY WINDS TO REACH ADVISORY
LEVELS THROUGH EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-082300-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-090308T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
1034 AM CDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS
UP TO 45 MPH WILL CONTINUE OVER WESTERN PORTIONS OF THE MID SOUTH
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
000 
WWUS74 KMEG 081859
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
159 PM CDT SUN MAR 8 2009

...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE MID SOUTH
TODAY...

.THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE MID
SOUTH ALLOWING FOR STRONG AND GUSTY WINDS TO REACH ADVISORY
LEVELS THROUGH EARLY EVENING.

MSZ002>005-008-011>013-020-021-TNZ003-004-020-021-050>055-089>092-
082300-
/O.EXA.KMEG.WI.Y.0009.000000T0000Z-090308T2300Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TATE-QUITMAN-PANOLA-LAFAYETTE-
TALLAHATCHIE-YALOBUSHA-WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-
MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...BATESVILLE...OXFORD...
MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...
JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
159 PM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP
TO 40 MPH WILL CONTINUE OVER WESTERN PORTIONS OF THE MID SOUTH
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-082300-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-090308T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
159 PM CDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP
TO 45 MPH WILL CONTINUE OVER WESTERN PORTIONS OF THE MID SOUTH
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
000 
WWUS74 KMEG 082221
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT SUN MAR 8 2009

...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE MID SOUTH
TODAY...

.THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE MID
SOUTH ALLOWING FOR STRONG AND GUSTY WINDS TO REACH ADVISORY
LEVELS THROUGH EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055-
088>092-090000-
/O.EXT.KMEG.WI.Y.0009.000000T0000Z-090309T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
521 PM CDT SUN MAR 8 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP
TO 45 MPH WILL CONTINUE OVER WESTERN PORTIONS OF THE MID SOUTH
TODAY.

PEAK WIND GUSTS SO FAR THIS AFTERNOON INCLUDE OLIVE BRANCH 49
MPH...BLYTHEVILLE 44 MPH...WALNUT RIDGE 43 MPH AND JONESBORO 41
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMEG 082333
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT SUN MAR 8 2009

...WIND ADVISORY TO EXPIRE AT 7 PM CDT...

.WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE. THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.  

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055-
088>092-090045-
/O.EXP.KMEG.WI.Y.0009.000000T0000Z-090309T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
633 PM CDT SUN MAR 8 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE. THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:27 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 7, 11:27 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CST SAT MAR 7 2009

.DISCUSSION...

UPDATING FOR WINDS THIS EVENING. THE CURRENT WINDS ARE GENERALLY LESS
THAN 10 KNOTS ACROSS THE MID-SOUTH. SO HAVE LOWERED WINDS FOR THE
EVENING UNTIL THE EARLY MORNING HOURS. WINDS WILL BEGIN TO
INCREASE AS THE SURFACE LOW OVER THE CENTRAL PLAINS GETS CLOSER TO
THE AREA. HAVE LEFT WINDS ALONG AT THIS TIME FOR
SUNDAY...HOWEVER...THEY DO SEEM ON TRACK.

THE TEMPERATURES TONIGHT SEEM TO BE ON TRACK AND THE CLOUDS HAVE
MOVED INTO MOST OF THE MID-SOUTH ALREADY THIS EVENING. SOME AREAS
IN THE COUNTY WARNING AREAS SOUTHEAST ARE STILL CLOUD FREE.
HOWEVER...AS THE NIGHT CONTINUES THE CLOUDS WILL BE ROLLING INTO
THE AREA.

UPDATE WILL BE OUT SHORTLY.  TLSJR

&&

.AVIATION...

06Z TAF CYCLE

SOUTHERLY WINDS WILL CONTINUE ACROSS THE MID-SOUTH INTO MUCH OF THE
DAY SUNDAY. A COLD FRONT WILL PUSH SLOWLY INTO NORTHEAST AR SUNDAY
AFTERNOON...APPROACHING THE MS RIVER AROUND 09/00Z. VFR CONDITIONS
WILL OCCUR MUCH OF TONIGHT WITH SOUTH WINDS 10-15 KTS. MVFR CEILINGS
WILL SPREAD INTO THE AREA FROM THE SOUTH AFTER 09Z. ISOLATED TO
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE AREA AFTER
18Z...CONTINUING TO 00Z-02Z. SOUTHERLY WINDS BECOMING STRONG AND
GUSTY AFTER SUNRISE...DIMINISHING AFT 09/00Z AND BECOMING NORTHWEST
AT KJBR WITH FRONTAL PASSAGE. CEILINGS BECOMING VFR AFT 00Z-02Z.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  64  75  58  75 /  10  40  30  40
MKL  61  74  55  72 /  10  40  30  40
JBR  62  72  52  68 /  10  50  30  40
TUP  61  77  62  77 /  10  20  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 7, 9:21 AM CST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CST SAT MAR 7 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081730-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
921 AM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHEAST AND EAST CENTRAL
ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST TENNESSEE...AND
NORTHWEST MISSISSIPPI THROUGH 7 PM CST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE MID SOUTH
SATURDAY NIGHT THROUGH SUNDAY. A WIND ADVISORY MAY BE NEEDED
ACROSS PORTIONS OF THE MID SOUTH DURING THIS PERIOD.

A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO
THE MID SOUTH SUNDAY AFTERNOON AND STALL SUNDAY NIGHT. THERE
SHOULD BE SUFFICIENT INSTABILITY AND STRONG ATMOSPHERIC WINDS
ACROSS NORTHWEST PORTIONS OF THE AREA TO SUPPORT A FEW SEVERE STORMS
WITH DAMAGING WINDS AND LARGE HAIL SUNDAY AFTERNOON AND EVENING.

THERE WILL BE ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT AS ANOTHER COLD FRONT AND UPPER LEVEL DISTURBANCE
MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING AS
WELL AS TUESDAY AFTERNOON AND EVENING ACROSS PORTIONS OF THE MID SOUTH.

JLH

Nearby

Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.